Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 24, 2013, 3:21 PM MDT for El Paso County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2013, 3:21 PM MDT (21:21 UTC)
- Expired
- Jul 24, 2013, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
858
WGUS55 KPUB 242121
FFWPUB
COC041-250030-
/O.NEW.KPUB.FF.W.0010.130724T2121Z-130725T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 630 PM MDT
* AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. OVER ONE INCH OF RAIN WILL LIKELY OCCUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS AND BLACK FOREST.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT
RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE
WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3910 10461 3902 10460 3899 10467 3901 10477
3908 10475
$$3 follow-up statements
216
WGUS75 KPUB 242155
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
355 PM MDT WED JUL 24 2013
COC041-250030-
/O.CON.KPUB.FF.W.0010.000000T0000Z-130725T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
355 PM MDT WED JUL 24 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL EL PASO
COUNTY UNTIL 630 PM MDT...
AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD MOVED OUT OF THE WARNED
AREA. A REPORT OF 0.64 INCHES OF RAIN WAS RECEIVED FROM THE AREA
JUST WEST OF THE BLACK FOREST BURN SCAR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
AT 355 PM...THERE WERE NO REPORTS OF SIGNIFICANT FLOODING IN THE
BLACK FOREST BURN SCAR.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
&&
LAT...LON 3910 10461 3902 10460 3899 10467 3901 10477
3908 10475
$$735
WGUS75 KPUB 242233
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
433 PM MDT WED JUL 24 2013
COC041-250030-
/O.CON.KPUB.FF.W.0010.000000T0000Z-130725T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
433 PM MDT WED JUL 24 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL EL PASO
COUNTY UNTIL 630 PM MDT...
AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD MOVED OUT OF THE WARNED
AREA...ALTHOUGH LIGHT TO OCCASIONALLY MODERATE RAIN WAS FALLING OVER
THE AREA. A REPORT OF 0.64 INCHES OF RAIN WAS RECEIVED FROM THE AREA
JUST WEST OF THE BLACK FOREST BURN SCAR AS OF 350 PM MDT.
AT 430 PM...THERE WERE NO REPORTS OF SIGNIFICANT FLOODING IN THE
BLACK FOREST BURN SCAR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...NORTHERN COLORADO SPRINGS AND BLACK FOREST.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT
RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE
WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
&&
LAT...LON 3910 10461 3902 10460 3899 10467 3901 10477
3908 10475
$$899
WGUS75 KPUB 242256
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT WED JUL 24 2013
COC041-242309-
/O.CAN.KPUB.FF.W.0010.000000T0000Z-130725T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
456 PM MDT WED JUL 24 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL EL
PASO COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
LAT...LON 3910 10461 3902 10460 3899 10467 3901 10477
3908 10475
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:59 PM MDT, 22 minutes earlier.
Area forecast discussion, Jul 24, 2:59 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT WED JUL 24 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 219 PM MDT WED JUL 24 2013 ...POTENTIALLY A BUSY NIGHT ACROSS AREA BURN SCARS ... CURRENTLY...AN UPPER RIDGE PERSISTED ACROSS THE DESERT SW TODAY...WITH A DISTURBANCE IN THE UPPER FLOW OVER UTAH HELPING TO KICK OFF CONVECTION ACROSS THE GREAT BASIN AND ROCKY MT REGION. ABUNDANT CLOUD COVER ACROSS THE CWA TODAY...BUT TEMPS HAVE GRADUALLY CREPT UP INTO THE MID 80S TO 90 F FOR THE PLAINS. THE ONE EXCEPTION IS COS WHERE THICK LOW CLOUD COVER HAS KEPT THE TEMPS IN THE MID 70S AS OF 230 PM. GOOD AMOUNT OF THUNDERSTORM ACTIVITY OVER THE HIGHER TERRAIN SO FAR...WITH A COUPLE OF SEVERE STORMS OVER CHAFFEE AND FREMONT COUNTIES...AND STORMS ARE CONTINUING TO DEVELOP. TONIGHT AND TOMORROW...SHORT RANGE MODELS INDICATE THAT THE UPPER RIDGE WILL REMAIN IN PLACE...WHILE THE UPPER DISTURBANCE WILL ROTATE THROUGH THE FLOW INTO NE AND N COLORADO TONIGHT...THEN ACROSS NEBRASKA AND KANSAS TOMORROW. CURRENT S-SE SFC FLOW IS EXPECTED TO REMAIN AS SUCH FOR MUCH OF THE EVENING. DEWPOINTS IN THE UPPER 50S TO AROUND 60 F THIS AFTN AND EVE WILL SUPPLY PLENTY OF LLVL MOISTURE...AND WITH THE DISTURBANCE ACTING AS THE TRIGGER...FEEL THAT ACTIVITY MAY CONTINUE FOR PORTIONS OF THE FORECAST AREA ALL NIGHT AND THE AREA MAY NOT SEE THE NORMAL DIMINISHING OF CONVECTION IMMEDIATELY AFTER SUNSET. THE VERY NATURE OF CONVECTION MAKES IT HARD TO DETERMINE HOW MUCH RAIN BURN SCARS WILL GET. AVERAGED QPF AMOUNTS ACROSS THE AREA DO NOT LOOK OVERLY IMPRESSIVE...BUT FEEL THAT THE DIFFERENCE TONIGHT WILL BE THE POTENTIAL LONGEVITY OF THIS EVENT. THE CHANGE TOMORROW WILL OCCUR WHEN THE DISTURBANCE MOVES INTO THE CENTRAL PLAINS...AND A NORTHERLY SURGE WITH DRIER AIR DROPS SOUTH OF THE PALMER DVD SOME TIME BETWEEN 12Z AND 18Z. TIMING DIFFERS DEPENDING ON THE MODEL...WHICH IS ALSO THE REASON BEHIND THE DIFFERENCE IN EXPECTED MAX TEMPS. FOR NOW WILL GO WITH WIDESPREAD SCATTERED POPS BY LATE MORNING...AND MAX TEMPS A FEW DEGREES WARMER THAN THOSE EXPERIENCED TODAY. MOORE .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 219 PM MDT WED JUL 24 2013 SUBSIDENCE BEHIND DEPARTING UPPER WAVE AND MCS IN KS SHOULD HELP END CONVECTION OVER THE AREA THU EVENING...AS WEAK AREA OF SURFACE HIGH PRESSURE BUILDS SOUTH ACROSS THE PLAINS BY EARLY FRIDAY MORNING. WINDS THEN TURN EASTERLY FRIDAY AFTERNOON AND EVENING...LEADING TO ANOTHER ROUND OF CONVECTION...ESPECIALLY OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR. ON SATURDAY...LOW LEVEL MOISTURE REMAINS IN PLACE WHILE WEAK MONSOON PLUME BEGINS TO ROTATE INTO WESTERN COLORADO LATE IN THE DAY. MODELS HAVE BACKED OFF SLIGHTLY ON QPF SAT AFTERNOON AND EVENING AS MID LEVEL MOISTURE IS A LITTLE SLOWER TO ARRIVE...BUT OVERALL SHOULD SEE ANOTHER ROUND OF SCATTERED TSRA AREA-WIDE WITH POCKETS OF HEAVY RAIN POSSIBLE...ESPECIALLY WESTERN MOUNTAINS AND VALLEYS WHERE MOISTURE WILL BE SLIGHTLY DEEPER. NOW APPEARS SUNDAY MAY BE THE WETTER DAY OF THE WEEKEND AS MONSOON PLUME IS CENTERED OVER THE STATE AND FAIRLY STRONG SHORT WAVE MOVES ACROSS THE REGION IN THE AFTERNOON. FOR TEMPS...STAYED ON THE COOLER SIDE OF GUIDANCE FRI- SUN...AS CLOUDS/CONVECTION KEEP READINGS A LITTLE BELOW NORMAL FOR A CHANGE. SLOW DRYING/WARMING TREND DEVELOPS MONDAY INTO WEDNESDAY OF NEXT WEEK...THOUGH RESIDUAL MOISTURE WILL KEEP CHANCES FOR MOUNTAIN CONVECTION IN THE FORECAST EACH DAY...WHILE PERIODIC FRONTAL SURGES MAINTAIN A MOIST AIR MASS OVER THE EASTERN MOUNTAINS AND PLAINS. TEMPS WILL CLIMB BACK TO SLIGHTLY ABOVE NORMAL READINGS BY MIDWEEK AS HEIGHTS GRADUALLY RISE THROUGH THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 219 PM MDT WED JUL 24 2013 KALS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY IMPACT THE TERMINAL FROM 20-04Z WITH LOCALLY HEAVY RAINFALL AND VARIABLE WIND GUSTS...PRODUCING SPOTTY MVFR CONDITIONS. DIMINISHED CONVECTION FROM 09Z-15Z MAY ALLOW FOR LOW CLOUDS AND PATCHY FOG TO DEVELOP BRIEFLY EARLY MORNING...THEN ANOTHER ROUND OF SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED BY 17Z. KCOS AND KPUB...THUNDERSTORM ACTIVITY TO AFFECT THE TERMINAL THROUGH 04-05Z TONIGHT PRODUCING MVFR TO IFR CONDITIONS. HEAVY RAINFALL AND GUSTY WINDS TO 50 MPH WILL BE THE MAIN THREATS. ISOLATED CONVECTION MOST LIKELY WILL LINGER VCNTY KCOS ALL NIGHT...WHILE KPUB SHOULD SEE A LULL 09Z-15Z. ANOTHER ROUND OF SCATTERED THUNDERSTORM ACTIVITY IS FORECAST BY 17Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...PETERSEN AVIATION...MOORE
Hazardous weather outlook, Jul 24, 11:36 AM MDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1136 AM MDT WED JUL 24 2013 COZ058>089-093>099-251300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1136 AM MDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ALONG THE CONTINENTAL DIVIDE WILL SPREAD EAST INTO THE PLAINS THIS AFTERNOON AND TONIGHT. THE MAIN THREATS FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL ALONG WITH LIGHTNING AND OUTFLOW WIND GUSTS NEAR 40 MPH. MOUNTAIN THUNDERSTORMS THIS MORNING WILL SPREAD EAST INTO THE INTERSTATE 25 CORRIDOR THIS AFTERNOON. OF PARTICULAR CONCERN WILL BE THE POTENTIAL FOR FLASH FLOODING ON THE WALDO CANYON...ROYAL GORGE AND BLACK FOREST BURN SCARS. LOCALLY HEAVY RAINFALL WILL LIKELY LEAD TO ASH AND DEBRIS FLOWS. THUNDERSTORMS WILL SPREAD EAST ACROSS THE REST OF THE PLAINS THIS EVENING AND OVERNIGHT...CLEARING THE KANSAS BORDER BY THURSDAY MORNING. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN THREATS ALONG WITH GUSTY OUTFLOW WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS THURSDAY THROUGH SUNDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS OVER THE SOUTHEAST COLORADO PLAINS. ON MONDAY AND TUESDAY THERE WILL PROBABLY BE ISOLATED THUNDERSTORMS OVER SOME OF THE LOWER ELEVATIONS...WITH ISOLATED TO SCATTERED STORMS OVER AND NEAR THE MOUNTAINS. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. FLASH FLOODING ON AREA BURN SCARS WILL BE A CONCERN IF STRONGER STORMS MOVE OVER THESE AREAS AND PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH TONIGHT ACROSS ALL OF SOUTHERN COLORADO... ESPECIALLY IN AND NEAR AREA BURN SCARS. 27/10
In the hours before
Local storm report, Jul 24, 1:13 PM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
113 PM MDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 2 SE SALIDA 38.51N 105.97W
07/24/2013 E1.00 INCH CHAFFEE CO TRAINED SPOTTER
GROUND COVERED BY HAIL
&&
EPETERSESpecial weather statement, Jul 24, 2:14 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 214 PM MDT WED JUL 24 2013 COZ076-077-081>085-242215- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE... HOWARD...SWISSVALE...TEXAS CREEK...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 214 PM MDT WED JUL 24 2013 THUNDERSTORMS WERE CONTINUING TO DEVELOP OVER THE MOUNTAINS OF SOUTHERN COLORADO EARLY THIS AFTERNOON...AND THE LATEST RADAR AND SATELLITE DATA SUGGEST STORMS WILL WILL BEGIN TO SPREAD EAST INTO THE INTERSTATE 25 CORRIDOR BETWEEN 230 AND 330 PM THIS AFTERNOON. OF PARTICULAR CONCERN WILL BE THE POTENTIAL FOR FLASH FLOODING ON THE WALDO CANYON...ROYAL GORGE AND BLACK FOREST BURN SCARS...WHERE LOCALLY HEAVY RAINFALL MAY LEAD TO ASH AND DEBRIS FLOWS. PERSONS IN AND NEAR ANY SOUTHERN COLORADO BURN SCARS SHOULD PAY CLOSE ATTENTION TO THE WEATHER FOR THE REMAINDER OF THE AFTERNOON...AND WATCH FOR FURTHER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN PUEBLO.
Special weather statement, Jul 24, 2:27 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 227 PM MDT WED JUL 24 2013 COZ081-084-242100- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 227 PM MDT WED JUL 24 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN TELLER COUNTY IN CENTRAL COLORADO... EXTREME NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF CHEESMAN RESERVOIR...OR 31 MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHERN TELLER COUNTY AND PALMER LAKE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 24, 2:57 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT WED JUL 24 2013 COZ081-082-084-085-242130- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 257 PM MDT WED JUL 24 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS. AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN WAS OCCURRING OVER EXTREME NORTHERN TELLER COUNTY. IF CURRENT TRENDS HOLD...THE HEAVY RAIN WILL STAY NORTH OF THE WALDO CANYON BURN SCAR. THERE IS ANOTHER AREA OF RAIN NEAR DIVIDE WHICH WILL LIKELY MOVE THROUGH THE BURN SCAR...BRINGING THE POTENTIAL FOR LIGHT TO MODERATE RAINFALL...AND POSSIBLY SOME MINOR FLOODING. LOCATIONS IMPACTED INCLUDE... WOODLAND PARK. GREEN MOUNTAIN FALLS. CRYSTOLA. CHIPITA PARK. CASCADE. AIR FORCE ACADEMY. WEST CENTRAL COLORADO SPRINGS.
Special weather statement, Jul 24, 3:07 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT WED JUL 24 2013 COZ086-242130- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- 307 PM MDT WED JUL 24 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...PUEBLO. AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 10 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO RESERVOIR. PUEBLO WEST. WEST CENTRAL PUEBLO. BLENDE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 24, 3:19 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT WED JUL 24 2013 COZ074-087-088-242145- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 319 PM MDT WED JUL 24 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GULNARE...OR 20 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... AGUILAR. EAST PEAK BURN SCAR. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:54 PM MDT | Severe Thunderstorm Warning | PUB | Chaffee, Fremont | 51 min |
| Jul 24, 1:30 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 45 min |
| Jul 24, 3:12 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 24, 3:18 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 42 min |
| Jul 24, 5:28 PM MDT | Areal Flood Advisory | PUB | Crowley, Otero | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.